Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 24, NWS Marquette, MI

July 2, 2012Iron County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 2, 2012, 5:09 PM CDT for Iron County, Michigan. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2012, 5:09 PM CDT (22:09 UTC)
Expired
Jul 2, 2012, 5:45 PM CDT
In force
36 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Iron County, MI

The radar

The Marquette radar (KMQT), 90 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:16 PM CDTHAIL 0.88Bewabic State Park, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WUUS53 KMQT 022209
SVRMQT
MIC071-022245-
/O.NEW.KMQT.SV.W.0024.120702T2209Z-120702T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
509 PM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL IRON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 545 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHWEST OF CRYSTAL FALLS...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRYSTAL FALLS...AMASA...BEWABIC STATE PARK AND ALPHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4599 8847 4599 8850 4600 8851 4601 8851
      4601 8856 4609 8863 4629 8851 4607 8823
      4597 8842
TIME...MOT...LOC 2209Z 240DEG 15KT 4606 8845
WIND...HAIL <50MPH 1.00IN

$$

007
2 follow-up statements
884 
WWUS53 KMQT 022220
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
620 PM EDT MON JUL 2 2012

MIC071-022245-
/O.CON.KMQT.SV.W.0024.000000T0000Z-120702T2245Z/
IRON MI-
520 PM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL IRON
COUNTY UNTIL 545 PM CDT...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STAMBAUGH TO
CRYSTAL FALLS...MOVING NORTHEAST AT 10 MPH.

IN ADDITION...AT 516 PM...NICKEL SIZED HAIL WAS REPORTED AT BEWABIC 
STATE PARK WEST OF CRYSTAL FALLS WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  CRYSTAL FALLS...AMASA AND BEWABIC STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4599 8847 4599 8850 4600 8851 4601 8851
      4601 8856 4609 8863 4629 8851 4607 8823
      4597 8842
TIME...MOT...LOC 2220Z 236DEG 8KT 4611 8853 4606 8839
WIND...HAIL <50MPH 1.00IN

$$

007
374 
WWUS53 KMQT 022231
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
531 PM CDT MON JUL 2 2012

MIC071-022245-
/O.CON.KMQT.SV.W.0024.000000T0000Z-120702T2245Z/
IRON MI-
531 PM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
IRON COUNTY UNTIL 545 PM CDT...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF CRYSTAL FALLS...MOVING
NORTHEAST AT 10 MPH.

IN ADDITION...AT 516 PM CDT...NICKEL SIZED HAIL WAS REPORTED AT 
BEWABIC STATE PARK WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CRYSTAL FALLS...BEWABIC STATE PARK AND ALPHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4597 8842 4612 8854 4621 8844 4607 8823
TIME...MOT...LOC 2231Z 239DEG 10KT 4605 8842
WIND...HAIL <50MPH 1.00IN

$$

007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 2, 3:15 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
415 PM EDT MON JUL 2 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 414 PM EDT MON JUL 2 2012
WV IMAGERY AND RUC ANALYSIS INDICATED A RIDGE FROM THE SRN ROCKIES
AND PLAINS INTO THE UPPER MS VALLEY. A WEAK SHORTWAVE TROUGH
CRESTING THE RIDGE INTO SE MANITOBA AND THE ADJACENT PORTION OF NRN
ONTARIO HAS HELPED TO TRIGGER TSRA OVER THE NW CORNER OF MN. AT THE
SFC...A WARM FRONT EXTENDED THROUGH NRN MN INTO CNTRL WI FROM LOW
PRES OVER SE NORTH DAKOTA. HOT AND HUMID AIR NEAR AND SOUTH OF THE
FRONT HAS PUSHED MLCAPE VALUES INTO THE 3K-4K J/KG RANGE. ISOLD
SHRA/TSRA HAVE DEVELOPED OVER NRN WI AND FAR SRN UPPER MI BUT HAVE
ALSO DISSIPATED QUICKLY WHERE LITTLE LARGE SCALE FORCING AND
RELATIVELY WARM MID LEVEL TEMPS WERE NOT FAVORABLE FOR MORE
WIDEPSREAD COVERAGE.

TONIGHT...
MODELS WERE IN RELATIVE AGREEMENT THAT CONVECTION WILL EXPAND OVER
NRN MN THIS EVENING. HOWEVER...A RANGE OF SOLUTIONS REMAIN ON THE
EVOLUTION OF THE CONVECTION AND LOCATION/TRACK OF THE EXPECTED MCS
MOVING OUT OF NRN MN. WITH ANL ESE TRACK TO ANY MCS AND A
POSSIBLE FURTHER TURN TO THE SOUTH...PER FOREWARD PROPAGATION
CORFIDI VECTORS AND 850-300 EXPECT THAT THE MAJORITY OF THE CWA WILL
SEE AT LEAST SOME PRECIPITATION...ESPECIALLY BTWN 03Z-12Z. THERE IS
GREATER UNCERTAINTY WHERE THE STRONGEST CONVECTION AND HEAVIER RAIN
WILL OCCUR WITH GREATEST CHANCE CLOSER TO THE WI BORDER. THE OVERALL
PATTERN REMAINS FAVORABLE FOR FOR SVR TSTMS WITH DAMAGING...PER
SPC...GIVEN VERY UNSTABLE AIR ALONG AND SOUTH OF THE WARM FRONT
(MUCAPE VALUES REMAINING IN THE 2K-3K J/KG RANGE).

TUESDAY...REMAING SHRA/TSRA ASSOCIATED WITH THE SHORTWAVE TROUGH AND
WARM FRONT IS EXPECTED TO MOVE OUT OF THE AREA IN THE
MORNING...LEAVING PLENTY OF SUNSHINE BY MID AFTERNOON. THIS SHOULD
ALLOW TEMPS TO CLIMB AGAIN INTO THE UPPER 80S TO AROUND 90 INLAND
WITH COOLER AIR ONLY ALONG THE GREAT LAKES SHORELINES.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 414 PM EDT MON JUL 2 2012

WE WILL BEGIN THE PERIOD WITH RIDGE ENHANCING 500MB LOWS OVER NE
HUDSON BAY/QUEBEC...AND SW CANADA. A TROUGH EXTENDING S FROM THE E
CANADA LOW WILL BE JUST TO OUR E BY 00Z WEDNESDAY. ANY LINGERING
PRECIP SHOULD BE QUICKLY EXITING E AS THE SFC SHIFTS FROM S JAMES
BAY AND E LAKE SUPERIOR AT 00Z WEDNESDAY WITH THE WEAK COLD FRONT
SINKING SE TO N LOWER MI AND LAKE HURON BY OR SHORTLY AFTER 06Z
WEDNESDAY.

LOOK FOR THE HEAT TO RETURN WEDNESDAY AS THE WEAK COLD FRONT RESTS
OVER S LOWER MI AND WI TO THE NEXT LOW DEVELOPING ACROSS SD. 850MB
TEMPS WILL NOT BUDGE MUCH DURING THIS THEORETICAL COOL DONN
PERIOD...FROM 20C AT 00Z WEDNESDAY UP TO AN AVERAGE 21C BY 00Z
THURSDAY AS HIGH PRESSURE RESIDES AT THE SFC. DEW POINTS SHOULD
CHANGE THOUGH...AND HAVE LOWERED THEM SLIGHTLY AS A RESULT. LATER
SHIFTS MAY WANT TO LOOK AT FURTHER LOWERING FOR WEDNESDAY AS THE
TIME NEARS.

EXPECT THE SFC HIGH TO EDGE E WEDNESDAY NIGHT AS STRONGER LOW
PRESSURE PUSHES ACROSS N MANITOBA...WITH A WEAK TROUGH/COLD FRONT
SWINGING OVER FAR W LAKE SUPERIOR BY 12Z THURSDAY...AND THE WARM
FRONT SET UP ACROSS THE REGION. EVEN WITH THESE FRONTAL
PASSAGES...THEY REMAIN WEAK...WITH LIGHT WINDS AT THE SFC THROUGH
850MB...WITH LAKE BREEZES CONTINUING TO BE POSSIBLE. THE WARMEST
CONDITIONS FOR THE WEEK WILL LIKELY BE THURSDAY...INLAND FROM AREAS
RIGHT NEAR THE GREAT LAKES. 850MB TEMPS PUSH TO AROUND 22C BY
MID/LATE AFTERNOON. THE GFS IS A BIT STRONGER WITH THE S FLOW...AND
WOULD LIMIT AFTERNOON LAKE BREEZES /COOL DOWN/ OVER N CENTRAL UPPER
MI. HEAT INDEX VALUES/APPARENT TEMPS WILL LIKELY JUMP INTO THE 92 TO
99 DEGREE RANGE...HIGHEST WEST AND CENTRAL.

THE WEAK COLD FRONT SHOULD WASH OUT ACROSS UPPER MI THURSDAY AS
ANOTHER LOW BECOMES BETTER ORGANIZED ACROSS THE CENTRAL PLAINS.
THERE ARE SOME INDICATIONS THAT THE FRONT WILL SINK TO OUR SE BY
DAYBREAK FRIDAY...AND CONTINUE TO SLIP S DURING THE DAY AS STRONGER
HIGH PRESSURE BUILDS ACROSS THE UPPER GREAT LAKES FROM S CENTRAL
CANADA THROUGH AT LEAST SUNDAY NIGHT /DIRECTLY OVERHEAD FROM 00Z
SUNDAY THROUGH 00Z MONDAY/. TEMPS STILL LOOK TO COOL OFF A BIT FROM
SATURDAY THROUGH MONDAY...TOPPING OUT IN THE 70S FOR MOST LOCATIONS.
A CONSENSUS OF MODEL DATA LOOKED TO BE A GOOD SOLUTION FOR MUCH OF
THIS LONG TERM PERIOD.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 134 PM EDT MON JUL 2 2012

VFR CONDITIONS ARE EXPECTED INTO THIS EVENING. THE FCST BECOME MORE
UNCERTAIN LATE THIS EVENING AND OVERNIGHT. CONVECTION IS EXPECTED
OVER NRN MN THAT WILL LIKELY DEVELOPI INTO AN MCS. THE GREATEST
POTENTIAL FOR MORE WIDESPREAD CONVECTION WILL BE OVER THE WRN CWA.
HOWEVER...DID NOT GO HIGHER THAN VCTS AT THIS POINT SINCE SHRA/TSRA
HAVE NOT YET DEVELOPED AND SO NOT CONFIDENT ON EXACT TIMING/LOCATION.
SOME LOWER CIGS/VIS COULD BE POSSIBLE IF PASSAGE OF SHRA/TSRA DOES
OCCUR.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 414 PM EDT MON JUL 2 2012

WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW 20KTS THROUGH SATURDAY.
THERE WILL BE A CONDITIONAL TRHEAT FOR A BRIEF PERIOD OF HIGHER
WINDS WITH AN MCS THAT COULD MOVE THROUGH LAKE SUPERIOR OVERNIGHT
INTO TUE MORNING. AREA OF FOG ARE EXPECTED FROM TUESDAY THROUGH
EARLY FRIDAY WITH ABUNDANT LOW LEVEL MOISTURE OVER THE REGION.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLB
LONG TERM...KF
AVIATION...JLB
MARINE...JLB
Hazardous weather outlook, Jul 2, 3:18 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
418 PM EDT MON JUL 2 2012

MIZ001>007-009>014-084-085-031200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER INTERIOR WESTERN UPPER
MICHIGAN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT
OVER WEST AND CENTRAL UPPER MICHIGAN. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER WESTERN UPPER MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY...DIMINISHING WEST TO EAST AND
ENDING BY LATE AFTERNOON.

THUNDERSTORMS ARE ALSO POSSIBLE OVER WESTERN UPPER MICHIGAN LATE
WEDNESDAY NIGHT...OVER THE WEST HALF THURSDAY...AND ACROSS THE ENTIRE
AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE NEAR THE WISCONSIN
BORDER SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF STRONG WINDS OR HAIL WOULD BE GREATLY APPRECIATED
OVERNIGHT.

LSZ162-240>251-263>267-031200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THIS
EVENING...AND ACROSS THE ENTIRE LAKE AFTER MIDNIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO END WEST TO EAST TUESDAY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN LAKE SUPERIOR
TUESDAY MORNING.

THUNDERSTORMS ARE AGAIN POSSIBLE OVER WESTERN LAKE SUPERIOR
WEDNESDAY NIGHT INTO THURSDAY...AND THEN ACROSS THE ALL OF LAKE
SUPERIOR THURSDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-031200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
418 PM EDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY TUESDAY EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE MORNING
HOURS TUESDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

KF

In the hours before

Special weather statement, Jul 2, 4:57 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
557 PM EDT MON JUL 2 2012

MIZ010-022245-
IRON-
457 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 545 PM CDT...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF STAMBAUGH...OR 8 MILES
SOUTHWEST OF CRYSTAL FALLS.  THIS STORM WAS MOVING NORTHEAST AT 15
MPH.

DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GAASTRA...
  BEWABIC STATE PARK...
  ALPHA...
  STAGER...
  CRYSTAL FALLS...
  PEAVY FALLS DAM...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

007
Local storm report, Jul 2, 4:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
559 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             7 SE IRON RIVER         46.03N 88.54W
07/02/2012  E0.50 INCH       IRON               MI   PUBLIC

&&

MBABICH

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.